Alert archive / North Carolina / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood watch at Sep 19, 2016, 9:46 PM EDT for Dare County, Hyde County, Tyrrell County, North Carolina. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2016, 9:46 PM EDT (01:46 UTC)
- Expired
- Sep 20, 2016, 6:51 PM EDT
- In force
- 21 hr
- Issued by
- NWS Newport/Morehead City, NC
- Flood severity
- None
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
444 WGUS62 KMHX 200146 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 946 PM EDT MON SEP 19 2016 ...FLASH FLOODING IS POSSIBLE OVER THE OUTER BANKS AND SOUNDS AREA OVERNIGHT... .POST TROPICAL CYCLONE JULIA WILL MOVE NORTH NEAR THE COAST AND COMBINE WITH A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS FOR THE OUTER BANKS AND SOUNDS AREA OVERNIGHT. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS UP TO 6 INCHES POSSIBLE...RESULTING IN A THREAT OF FLASH FLOODING. NCZ046-047-081-103-104-201000- /O.NEW.KMHX.FF.A.0003.160920T0146Z-160920T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 946 PM EDT MON SEP 19 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...MAINLAND DARE...MAINLAND HYDE...OUTER BANKS DARE...OUTER BANKS HYDE AND TYRRELL. * UNTIL 6 AM EDT TUESDAY * HEAVY RAIN FROM POST TROPICAL CYCLONE JULIA INTERACTING WITH A STALLED FRONT WILL PRODUCE A RISK OF FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS TO 6 INCHES POSSIBLE. * POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY MAKE THEM IMPASSABLE IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
738 WGUS62 KMHX 200800 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 AM EDT TUE SEP 20 2016 ...FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING... .POST TROPICAL CYCLONE JULIA WILL MEANDER OVER EASTERN NC THROUGH AT LEAST TONIGHT. 2 TO 4 INCHES HAVE FALLEN ACROSS THE OUTER BANKS AS OF EARLY TUESDAY MORNING, WITH PERIODS OF ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT. THERE MAY BE SOME BREAKS AT TIMES IN THE RAIN, THOUGH ADDITIONAL RAINFALL ON TOP OF THE HEAVY RAIN THAT HAS FALLEN WILL PRODUCE POTENTIAL FLASH FLOODING. NCZ046-047-081-103-104-202000- /O.EXT.KMHX.FF.A.0003.000000T0000Z-160921T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 400 AM EDT TUE SEP 20 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...MAINLAND DARE...MAINLAND HYDE...OUTER BANKS DARE... OUTER BANKS HYDE AND TYRRELL. * THROUGH THIS EVENING * POST TROPICAL CYCLONE JULIA HAS STALLED OVER EASTERN NC AND WILL INTERACT WITH A STALLED FRONTAL SYSTEM WILL CONTINUE THE RISK OF FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY FALLEN THROUGH EARLY TUESDAY MORNING, WITH ADDITIONAL 1 TO 2 INCHES OR MORE THROUGH TONIGHT. * POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY MAKE THEM IMPASSABLE IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
695 WGUS62 KMHX 201440 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC ISSUED BY NATIONAL WEATHER SERVICE WAKEFIELD VA 1040 AM EDT TUE SEP 20 2016 ...FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING... .POST TROPICAL CYCLONE JULIA WILL MEANDER OVER EASTERN NC THROUGH AT LEAST TONIGHT. 2 TO 4 INCHES HAVE FALLEN ACROSS THE OUTER BANKS AS OF TUESDAY MORNING... WITH PERIODS OF ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT. THERE MAY BE SOME BREAKS AT TIMES IN THE RAIN... THOUGH ADDITIONAL RAINFALL ON TOP OF THE HEAVY RAIN THAT HAS FALLEN WILL PRODUCE POTENTIAL FLASH FLOODING. NCZ046-047-081-103-104-202245- /O.EXT.KMHX.FF.A.0003.000000T0000Z-160921T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 1040 AM EDT TUE SEP 20 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...MAINLAND DARE...MAINLAND HYDE...OUTER BANKS DARE... OUTER BANKS HYDE AND TYRRELL. * THROUGH THIS EVENING. * POST TROPICAL CYCLONE JULIA HAS STALLED OVER EASTERN NC AND WILL INTERACT WITH A STALLED FRONTAL SYSTEM TO CONTINUE THE RISK OF FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY FALLEN AS OF TUESDAY MORNING... WITH ADDITIONAL 1 TO 2 INCHES OR MORE THROUGH TONIGHT. * POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY MAKE THEM IMPASSABLE IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
638 WGUS62 KMHX 202031 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 431 PM EDT TUE SEP 20 2016 ...FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING... .WEAK AND MOIST LOW PRESSURE WILL DRIFT SOUTH ACROSS EASTERN NC TONIGHT. 2 TO 4 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS HAS ALREADY FALLEN ACROSS PORTIONS OF THE AREA WITH LOCAL ADDITIONAL HEAVY RAIN AMOUNTS OF 1 TO 2 INCHES POSSIBLE THROUGH TONIGHT. ANY ADDITIONAL HEAVY RAINS WILL PRODUCE POTENTIAL FLASH FLOODING. NCZ046-047-081-103-104-210000- /O.EXT.KMHX.FF.A.0003.000000T0000Z-160921T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 431 PM EDT TUE SEP 20 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...MAINLAND DARE...MAINLAND HYDE...OUTER BANKS DARE... OUTER BANKS HYDE AND TYRRELL. * UNTIL 8 PM EDT THIS EVENING * POST TROPICAL CYCLONE JULIA HAS STALLED OVER EASTERN NC AND WILL INTERACT WITH A STALLED FRONTAL SYSTEM TO CONTINUE THE RISK OF FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY FALLEN AS OF THIS AFTERNOON... WITH ADDITIONAL 1 TO 2 INCHES OR MORE THROUGH TONIGHT. * POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY MAKE THEM IMPASSABLE IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
579 WGUS62 KMHX 202251 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 651 PM EDT TUE SEP 20 2016 NCZ046-047-081-103-104-210000- /O.CAN.KMHX.FF.A.0003.000000T0000Z-160921T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...ENGELHARD...FAIRFIELD...PONZER... SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 651 PM EDT TUE SEP 20 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN CANCELLED. THE COVERAGE AND INTENSITY OF THE SHOWERS HAS DIMINISHED THIS EVENING AND ADDITIONAL RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO PRODUCE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood watch went out at Sep 19, 8:18 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 19, 8:18 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
818 PM EDT MON SEP 19 2016
.SYNOPSIS...
Remnat low pressure from former Tropical depression Julia will
drift slowly north along the North Carolina coast tonight then
meander over the area through mid week while interacting with an
upper trough producing numerous showers and a few thunderstorms.
Weak high pressure will build in from the north late week. A cold
front will push through the area Saturday night, with high
pressure building in from the north late weekend into early next
week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 230 PM Mon...Remnants of Julia will slowly approach from
the S while upr trf cuts off to the SW. Numerous shra and a few
tsra expected into the evening inland where have decent forcing
aloft...low lvl convergence and deep moisture. Locally heavy rain
a good bet with precip water values aoa 2 inches and some
localized poor drainage flooding will be possible. Later tonight
expect better coverage of shra to shift toward the coast per
models. Will have cat pops into early evening inland then likely
cst to chc inland late. Muggy lows mainly 70 to 75 expected.
&&
.SHORT TERM /TUESDAY NIGHT/...
As of 230 PM Mon...The remnants of Julia will cont over the
region with upr low to the SW. Moisture will remain very high with
precip water values above 2 inches. Although hard to pin down
where best rain chcs will be expect enuf coverage to cont likely
pops most of Tue and high chc to likely Tue night. Will cont to
have threat for poor drainage flooding from heavy downpours.
Clouds and precip will lead to highs mostly in the low 80s with
lows upr 60s to lower 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 230 PM Mon...Unsettled wet weather expected through much of
the work week. Locally heavy rain with localized flooding possible
through Wednesday. A cold front will push through Eastern NC
Saturday night with pleasant and seasonable weather late weekend
into early next week.
Wed though Thursday...Post Tropical Julia will remain nearly
stationary across SE NC...or just off the coast into Wed...while
models show upper low cutting off over the SE US. Cut off low
combined with moisture from remnant Julia will keep the threat of
numerous showers and isolated thunderstorms across ENC. The main
threat will be periods of heavy rainfall through Wed. Increased
pops from previous forecast a bit Wed with likely over nrn tier
for Wed. Looks like it becomes more scattered Thu. Widespread
clouds and precip should keep temps in the low 80s.
Friday through Monday...Upper low looks to finally weaken with
weak high pressure building into the area. Adjusted previous pops
slightly. Isolated to scattered showers/thunderstorms Fri and
Sat...mainly diurnally driven. A cold front is progged to push
through the area Saturday night into Sunday morning. Strong high
pressure will build north of the area Sunday and Monday. Will keep
sc pop Sunday but should be drying out, with pleasant weather
early next week. Above normal temps Fri and Sat with highs in the
low to mid 80s, cooling a few degrees behind the front for Sun.
Low level thickness values support highs 75-80 degrees Monday with
dewpoints dropping into the upper 50s/low 60s.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Short Term /Through 00Z Wednesday/...
As of 745 PM Monday...Current widespread showers/isolated tstms
will diminish across area this evening with activity shifting more
along coast, but scattered shower threat will persist overnight
with redevelopment expected during the day Tuesday. Current mixed
bag of IFR at KEWN/KISO and VFR to MVFR KOAJ and KPGV will persist
next few hours, then widespread IFR CIGs expected to develop
04Z-06Z in cool sector conditions as frontal boundary shifts east
to near coast with low pressure stalling along it. Low CIGs likely
to persist until around 15Z Tuesday morning, and then likely only
improving to low end MVFR with precip spreading back in due to
stalled front and low along coast.
Long Term /Tuesday Night through Sat/...
As of 2 PM Mon...High confidence in periods of sub-VFR conditions
through Thu...with sct to numerous showers and isolated
thunderstorms across the area. Late night/early morning fog and
stratus will be possible as well. Precip coverage shld diminish
Fri and Sat as remnants of Julia and upr low to the SW
weaken...pred VFR however still decent threat for late night
fog/st.
&&
.MARINE...
Short Term /THROUGH Wed/...
As of 755 PM Monday...Updated to extend SCA S of Oregon Inlet
until late tonight as seas still 6 feet at Diamond Buoy and 30 SE
New river.
/Previous discussion/
As of 230 PM Mon...Se flow 15 to 20 kts into the evening will
keep SCA going central and southern waters for some 6 foot seas
outer waters. Late tonight winds diminish a bit as remnants of
Julia drift N closer to region and seas expected to subside to 3
to 5 ft. For Tue into Tue night remnants of Julia forecast to be
over srn parts of eastern NC...with light winds srn tier and ESE
winds close to 15 kts central and N. Seas will grad subside to 2
to 3 ft srn tier and cont around 4 ft N. On Wed the circ assoc
with Julia will still be somewhere over srn NC with pred ESE winds
5 to 15 kts and seas 2 to 4 ft.
Long Term /Wed Night through Sat/...
As of 230 PM Mon...Remnants of Julia will finally weaken into Thu
with high pressure building across the area Friday and weak trof
crossing Fri night. Easterly winds 10-15 kt Wed Night and Thu
with seas 2-4 feet. Light SSW winds Friday become NE Sat behind
trof...seas cont 2 to 4 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Tuesday evening for NCZ095-103-
104.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ152-
154-156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD
AVIATION...JBM/CQD/BM
MARINE...RF/CQDHazardous weather outlook, Sep 19, 8:28 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 828 PM EDT MON SEP 19 2016 NCZ103-104-210000- OUTER BANKS DARE-OUTER BANKS HYDE- 828 PM EDT MON SEP 19 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. LOCALLY HEAVY RAIN MAY CAUSE MINOR FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-210000- CARTERET- 828 PM EDT MON SEP 19 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. LOCALLY HEAVY RAIN MAY CAUSE MINOR FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-210000- ONSLOW- 828 PM EDT MON SEP 19 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. LOCALLY HEAVY RAIN MAY CAUSE MINOR FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-210000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 828 PM EDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. LOCALLY HEAVY RAIN MAY CAUSE MINOR FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 19, 5:10 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
510 PM EDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD WASHINGTON 35.56N 77.05W
09/19/2016 BEAUFORT NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE STREETS CLOSED IN
AND AROUND WASHINGTON DUE TO FLOODING.
&&
EVENT NUMBER MHX1600335
JBMLocal storm report, Sep 19, 5:12 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
512 PM EDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLOOD 1 N WASHINGTON 35.57N 77.05W
09/19/2016 BEAUFORT NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING ON HIGHWAY 17 FROM
CHERRY RUN ROAD TO HIGHWAY 171 AT OLD FORD.
&&
EVENT NUMBER MHX1600336
JBMSpecial weather statement, Sep 19, 5:48 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
548 PM EDT MON SEP 19 2016
NCZ080-081-092>095-098-192245-
CARTERET-ONSLOW-JONES-BEAUFORT-MAINLAND HYDE-PAMLICO-CRAVEN-
548 PM EDT MON SEP 19 2016
...A LINE OF THUNDERSTORMS WITH HEAVY DOWNPOURS WILL AFFECT
SOUTHEASTERN BEAUFORT...PAMLICO...CENTRAL ONSLOW...WESTERN
CARTERET...SOUTHEASTERN CRAVEN...SOUTHEASTERN JONES AND SOUTHWESTERN
MAINLAND HYDE COUNTIES THROUGH 645 PM EDT...
AT 543 PM EDT...RADAR INDICATED THUNDERSTORMS WITH HEAVY DOWNPOURS
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR AURORA FERRY TERMINAL
TO 6 MILES SOUTHWEST OF HAVELOCK TO EDGECOMB. MOVEMENT WAS EAST AT
15 MPH.
SLOW MOVING HEAVY DOWNPOURS WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2
INCHES AND RESULT IN MINOR LOCAL FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...
PINEY GREEN...CAMP LEJEUNE CENTER...JAMES CITY...NEW RIVER STATION...
SWANSBORO...CAPE CARTERET...RANSOMVILLE...MERRIMON...
BOGUE INLET PIER...HAMMOCKS BEACH STATE PARK...NEUSE FOREST...
SNEADS FERRY...CHERRY BRANCH FERRY TERMINAL...
AURORA FERRY TERMINAL AND FAIRFIELD HARBOUR.
LAT...LON 3444 7752 3447 7755 3447 7757 3458 7762
3495 7711 3551 7673 3540 7630 3477 7672
3444 7723
TIME...MOT...LOC 2143Z 290DEG 15KT 3536 7668 3487 7701 3447 7761
JBMLocal storm report, Sep 19, 6:50 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD OLD FORD 35.64N 77.07W
09/19/2016 BEAUFORT NC EMERGENCY MNGR
STATE EOC RELAYS REPORT OF FLOODING 3 FEET DEEP AT
INTERSECTION OF HIGHWAYS 17 AND 171.
&&
EVENT NUMBER MHX1600337
JBMLocal storm report, Sep 19, 6:53 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
653 PM EDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD WASHINGTON 35.56N 77.05W
09/19/2016 BEAUFORT NC EMERGENCY MNGR
STATE EOC RELAYS REPORT OF FLOODED STREETS IN
WASHINGTON WITH STRANDED VEHICLES. WATER UP TO 3 FEET
DEEP IN SOME AREAS.
&&
EVENT NUMBER MHX1600338
JBMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:19 PM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 3 hr |
| Sep 19, 9:54 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pamlico | 4 hr |
| Sep 19, 10:48 PM EDT | Areal Flood Advisory | MHX | Carteret | 117 min |
| Sep 19, 11:35 PM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 115 min |
| Sep 19, 11:43 PM EDT | Areal Flood Advisory | MHX | Dare, Hyde, Tyrrell | 4 hr |
| Sep 20, 12:20 AM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 115 min |
| Sep 20, 12:49 AM EDT | Areal Flood Advisory | MHX | Dare | 116 min |
| Sep 20, 2:48 AM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 117 min |
| Sep 20, 3:17 AM EDT | River Flood Warning | MHX | Pitt | 25 hr |
| Sep 20, 11:24 AM EDT | Special Weather Statement | MHX | Hyde | 51 min |
| Sep 20, 3:55 PM EDT | Small Craft Advisory | MHX | 10 hr | |
| Sep 20, 6:04 PM EDT | Special Weather Statement | MHX | Hyde | 56 min |
Nearby
Flash Flood Watches in North Carolina, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.